Thunderstorm Wind, Shawano
- When
- August 28, 4:40 PM CST to 4:50 PM CST
- Where
- Shawano County, Shawano
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 44.767, -88.600
Thunderstorms developed ahead of a warm front that moved north across Wisconsin. The storms downed numerous trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed ahead of a warm front that moved north across Wisconsin. The storms downed numerous trees and power lines. Dime size hail fell for 10 minutes one mile east of Pulaski (Brown co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 28, 1:25 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 225 PM CDT THU AUG 28 2003 THE FIRST LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING ACROSS NORTHEAST WISCONSIN...MAINLY FROM ANTIGO TO IRON MOUNTAIN MICHIGAN AS OF 2 PM. THIS ELEVATED ACTIVITY WAS ASSOCIATED WITH A WARM FRONT NOW MOVING ACROSS THE SOUTHERN PORTION OF THE GREEN BAY CWA. MEANWHILE...COLD FRONT IS STILL ACROSS EASTERN MINNESOTA AND WAS LOCATED WEST OF DULUTH TO NEAR ST CLOUD (MINNESOTA) TO NEAR SIOUX CITY IOWA. ABUNDANT CLOUD COVER FROM ABOVE MENTION CONVECTION WAS BEGINNING TO CLEAR AHEAD OF THE FRONT...THEREFORE EXPECT CONVECTION TO DEVELOP ALONG COLD. THIS IS SUPPORTED BY TEMPERATURES IN THE MIDDLE 80S TO NEAR 90 AND DEWPOINTS WELL INTO THE 60S TO AROUND 70 AHEAD OF THE FRONT ACROSS SOUTHERN AND CENTRAL MINNESOTA...AND SOUTHWEST WISCONSIN. SPC CONTINUES TO LEAVE AREA IN SLIGHT RISK...THEREFORE THINK A FEW STORMS WILL BECOME SEVERE WITH DAMAGING WINDS. OTHERWISE...MUCH COOLER AND DRIER AIR WILL MOVE INTO THE REGION ON FRIDAY. PERUSAL OF BUFKIT AND NGM/ETA TIME CROSS SECTIONS INDICATED ABUNDANT LOW LEVEL MOISTURE...ESPECIALLY ACROSS NORTHERN WISCONSIN. WILL ADJUST TEMPERATURES DOWN A FEW DEGREES TOMORROW WITH...WITH GREATEST COOLING OVER THE NORTH. THE SKY WILL BECOME MOSTLY CLEAR FRIDAY NIGHT. ETA MODEL IS FORECASTING SURFACE DEWPOINTS IN THE UPPER 30S. WILL MENTION LOWS OF 37 TO 43 OVER THE NORTH WITH PATCHY FROST IN LOW LYING AREAS. OTHERWISE...A QUIET WEATHER PATTERN WILL CONTINUE THROUGH LABOR DAY WITH SEASONABLE TEMPERATURES. THE NEXT CHANCE FOR SHOWERS WILL BE ON TUESDAY THROUGH THURSDAY. NEW MEX GUIDANCE IS A LITTLE WARMER THAN A FEW DAYS AGO...SO WILL TAKE BLEND OF MEX GUIDANCE AND ADJACENT OFFICE FORECASTS FOR HIGHS DURING THE PERIOD. DID GO SLIGHTLY LOWER THAN WFO MARQUETTE AND MUCH LOWER THAN WFO DLH FOR LOWS DURING THIS PERIOD. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 115 PM CDT THU AUG 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE MIDDLE AFTERNOON HOURS. SOME COULD PRODUCE SMALL HAIL AND GUSTY WINDS. STRONGER THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING. SOME COULD PRODUCE STRONG WINDS AND LARGE HAIL. GUSTY SOUTH WINDS WILL DEVELOP ON LAKE MICHIGAN BY THIS AFTERNOON... RESULTING IN DIFFICULT CONDITIONS FOR SMALL CRAFT. THE WINDS WILL BECOMING NORTHWEST AND REMAIN QUITE GUSTY AFTER THE COLD FRONT PASSES TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS IN THE GREEN BAY FORECAST AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. RDM WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333722, 5337345, 5333723, 5374461, 5374462, 5337344, 5333724.